MDJunction - People Helping People
 
Ask a Question
05/03/2010 09:08 PM

A rhythm to your Rx's "pooping out"?

mmm3
mmm3  
Posts: 18
Member

Has anyone noticed a rhythm to when their Rx's don't work anymore...when they "poop out"? I'm starting to see a trend in my medication adjustments over the last 3 years. They always take place in the spring or early summer. The adjustment is preceded by what I hope will be my emergence from the effects of SAD. But every year, the days get longer and I STILL DON'T FEEL GOOD. Sad

This year is the worst. I have been miserable since late December. Partly to blame is my job. My employer has made major budget cuts over the last 3 years. My job has changed 4 times. One of the changes was a happy one-- a promotion. Unfortunately, it only lasted 6 months; I was bumped to my former position because I was the last one hired.

When I visited my Pdoc a couple of weeks ago, she suggested we start exploring other ways to combat the depression that won't go away. My mood is stable, but I constantly feel like I have to push myself through the day. Nothing comes easy.

Anyway, my Pdoc suggested a couple of options: 1) Consider taking an SSRI like Effexor with a stronger mood stabilizer to keep me from getting hypomanic, or 2) Consider adding additional mood stabilizers to the Lamictal and dropping everything else.

The problem is I feel extremely anxious about all of the side-effects of the Rx's she suggested. I have a family history of heart disease and diabetes. I am afraid of drugs that will raise my cholesterol, blood sugar and weight. I'm chuckling right now because I guess I'm not that suicidal if I'm worried about dying from heart disease. It must mean I want to live.

Well, I'd better stop rambling and let you all have some input. Thanks.

Reply

05/04/2010 05:23 AM
jaguarandcubs
jaguarandcubs  
Posts: 2688
VIP Member
I'm an Advocate

Lexapro is a really good SSRI for me. I know it works well for quite a few people. I have a friend and an uncle on Effexor, and they both had really bad weight gain. The lexapro does send me a little hypomanic on it's own, so I take lithium as well. I've been in a more depressive state lately, so my lexapro is being increased for a couple of weeks to see how it goes. Lithium is going up, too. I don't have any side effects with either of the meds.

Good luck! Not much fun trying to find something that works.


05/04/2010 05:59 AM
mmm3
mmm3  
Posts: 18
Member

The Pdoc didn't mention Lexapro. I'll look it up. Thanks!

05/04/2010 09:41 AM
Joy75
Joy75  
Posts: 16598
Group Leader
I'm an Advocate

I find Lexapro very good also. It's usually taken with a mood stabilizer so it doesn't throw you into mania. I wish you luck in finding the right meds. Take care. Hugs

05/04/2010 06:24 PM
mmm3
mmm3  
Posts: 18
Member

Thank you. I'm embarrassed to say I got my period today so my anger and frustration have lessened a bit. Also, I asked my new manager if I can take some time off at the end of the month, and she said yes. Having said that, I'm still thinking about calling the Pdoc to get in sooner than the end of the month.

Has anyone ever heard of tests that determine whether you have too much or too little of certain enzymes that help to metabolize drugs? My Tdoc pointed out that some people of Asian or African descent are missing certain enzymes. Hence, they run the risk of overdosing, or of medication not working because the dose isn't high enough. I wonder if that's why I can't seem to find an antidepressent Rx that works for me.


05/04/2010 08:18 PM
venusenvynyc
venusenvynyc  
Posts: 1352
Senior Member

That's totally happened to me MMM. I track my cycle to try and figure out if my downswing may be influenced by PMS, but my cycle is so irregular it's hard to tell. My pdoc recommended Evening Primrose Oil for the PMS, and it seems to be helping; I didn't go so far down before my last period.

05/04/2010 11:14 PM
mmm3
mmm3  
Posts: 18
Member

I read about Evening Primrose Oil. Currently, I take Borage Oil for PMS; it helps with digestive system distress. I'll ask the Pdoc about adding the other.

I used to take a really great OTC product called Estroven PMS, but it appeared to conflict with the 75 mg budeprion that I added last spring. After 3 months, I advised the doc about my observation & she said she hadn't heard anything. In any case, I didn't have the symptom (shooting pain in heart area) once I stopped taking the Estroven product. Of course, this is MY experience & folks should consult with their docs.


05/05/2010 09:31 PM
MissStacey
MissStacey  
Posts: 14845
VIP Member
I'm an Advocate

I am so med sensitive so during my trial and error I could barely take the meds long enough for them to poop out on me lol. I do know what you are talking about though and it stinks. I wish you the best of luck in whatever you try. I hope it works out and you gain your stability soon. Wink

05/05/2010 10:40 PM
mmm3
mmm3  
Posts: 18
Member

Thanks MissStacey. I can't seem to catch a break lately. The last couple of weeks have been particularly stressful. I was crying every day up until 2 days ago. The stress has caused me to become physically ill. Sad

05/06/2010 11:34 AM
venusenvynyc
venusenvynyc  
Posts: 1352
Senior Member

I'm sorry! When it's not one thing, it's another. I can totally identify with that. I just try to remind myself that in between the bad there is good, and vice versa.
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved